Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 11, 2022, 2:37 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2022, 2:37 PM MDT (20:37 UTC)
- Expired
- Aug 11, 2022, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WGUS55 KBOU 112037
FFWBOU
COC069-112345-
/O.NEW.KBOU.FF.W.0047.220811T2037Z-220811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
237 PM MDT Thu Aug 11 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Larimer County in north central Colorado...
* Until 545 PM MDT.
* At 237 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County and the Cameron Peak
Burn Area
This includes the following additional locations...
The Upper Poudre Canyon and Remote areas in the Cameron Peak
Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4068 10570 4059 10571 4057 10579 4068 10586
4075 10578 4075 10570
FLASH FLOOD...RADAR INDICATED
$$
Meier1 follow-up statement
998
WGUS75 KBOU 112336
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
536 PM MDT Thu Aug 11 2022
COC069-112346-
/O.EXP.KBOU.FF.W.0047.000000T0000Z-220811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
536 PM MDT Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT THIS AFTERNOON FOR
CENTRAL LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4068 10570 4059 10571 4057 10579 4068 10586
4075 10578 4075 10570
$$
MeierWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 11:52 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 11, 11:52 AM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1152 AM MDT Thu Aug 11 2022 .UPDATE... Issued at 1036 AM MDT Thu Aug 11 2022 Satellite imagery indicates a dry atmosphere this morning with little cloud cover over the region and main moisture plume to the west. Temperatures have been warming at a similar rate to yesterday with 80s across the lower elevations and upper 80s for the far northeast corner. No major changes made to the existing forecast. Highs rise into the mid to upper 90s for the lower elevations. Regardless if records are met or broken today, it is going to be abnormally hot, so take necessary precautions to stay safe in the heat. Still expect chances for isolated to scattered showers/thunderstorms over the high elevations, mostly along/west of the continental divide this afternoon. && .SHORT TERM...(Today and tonight) Issued at 225 AM MDT Thu Aug 11 2022 Little change in the overall weather pattern today with the large dome of high pressure centered over northern Colorado. Temperatures will be a couple of degrees warmer across the plains as 700mb temperatures climb to around +17c at Denver. This is about a 1- 2C degree rise from yesterday afternoon. The Denver record high temperature is 97 degrees and looks likely we will at least tie the record and possibly break it with 98 degrees. Afternoon highs will be in the mid 90s to near 100 degrees. Forecast soundings showing very dry airmass at 500mb with capping inversion in place so no chances for thunderstorms or really barely a cloud for the plains. Water vapor imagery showing the main plume of monsoonal moisture remains over the Great Basin but there has been a few storms continuing across far western Colorado into the night. GJT 00Z sounding showed precipitable water has increased to .91" which is a .65" increase from 24 hours ago. We did see a few storms late yesterday afternoon right along the Continental Divide and west of the divide. Expect slightly higher coverage of storms over similar areas we saw yesterday as precipitable water values nudge upwards to around .8" a bit further eastward towards the Continental Divide. Steering flow will again be from the southeast so any storms that do develop will be moving northwestward, so not expecting any storms over the foothills or plains. Current pops for the mountains seems a bit high so will lower between isold- scattered coverage for this afternoon. Main impacts will be brief rain and gusty winds with the showers. Temperatures in the mountains will be slightly cooler with a bit more cloud cover and shower activity this afternoon. .LONG TERM...(Friday through Wednesday) Issued at 334 AM MDT Thu Aug 11 2022 Friday and Saturday, the broad ridge will remain in place over the western and central CONUS, centered about over eastern Colorado, promoting persistent hot and mostly dry weather. High temperatures will be in the mid to upper 90s across the plains, 70s and 80s in the foothills and mountain valleys, and 60s and 70s in the mountains. There should be enough moisture and instability for scattered afternoon and evening showers in the high country, and a few storms may make it off the terrain and over the adjacent plains but precipitation would be light. Sunday, the ridge should start to weaken and shift slowly southeast resulting in increasing monsoonal moisture over Colorado and gradually better coverage and intensity of storms and showers. By early next week, models have the ridge drifted far enough to the Southern Plains for much cooler temperatures and a decent plume of moisture flowing over from the southwest, as well as a weak shortwave and cool front. Forecast highs are near normal for Monday and finally a cooler than normal for Tuesday and Wednesday. Well above normal precipitable water will support much greater precipitation across northeast Colorado. Locally heavy rainfall will possible and will probably bring flash flooding, especially around burn scars. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1152 AM MDT Thu Aug 11 2022 Expect VFR conditions for the TAF period. Light and variable winds become light NE to ESE this afternoon. SE winds increase early evening at 10-15 kts with potential for gusts up to 20 kts. Winds decrease around midnight returning to drainage. Expect light wind patterns tomorrow with winds NW becoming NE in the afternoon at 6-10 kts. && .HYDROLOGY... Issued at 225 AM MDT Thu Aug 11 2022 Isolated to scattered areal coverage of storms mainly along and west of the Continental Divide. There will be a limited threat of flash flooding confined to East Troublesome, Williams Fork and western portions of Cameron Peak. Through this weekend, there will be enough moisture and instability for at least a limited threat of burn area flash flooding. Early next week, significantly greater moisture will mean a consistently increasing threat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Mensch SHORT TERM...Entrekin LONG TERM...EJD AVIATION...Mensch HYDROLOGY...Entrekin/EJD
Hazardous weather outlook, Aug 11, 11:01 AM MDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Thu Aug 11 2022 COZ030>051-121715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Thu Aug 11 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Slightly warmer across the plains with high temperatures from the 90s to near 100 degrees. Scattered showers and thunderstorms are expected over the mountains, mainly along and west of the Continental Divide. Brief rain and gusty winds will be the main impacts. There is a limited threat of flash flooding, mainly over East Troublesome, Williams Fork, and the far western portions of the Cameron Peak burn scars. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Through this weekend, expect very warm temperatures to continue and scattered storms will bring a limited threat of burn area flash flooding. Early next week, storm coverage and intensity will significantly increase as will the threat of burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:33 PM MDT | Areal Flood Advisory | BOU | Grand | 117 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.